Wildfire, Polk
- When
- November 26, 12:15 AM CST to November 30, 11:59 PM CST
- Where
- Polk forecast zone
- Reported by
- Park/Forest Service
6 miles south-southwest of Big Fork in Polk County soon after midnight on the 26th. The fire burned about 220 acres during November and then continued into December.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
The Raspberry Mountain fire began in the Ouachita National Forest about 7.6 miles south-southwest of Big Fork in Polk County soon after midnight on the 26th. The fire burned about 220 acres during November and then continued into December.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Nov 25, 11:54 PM CST, 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1154 PM CST SUN NOV 25 2012 .DISCUSSION... UPDATED FOR THE 06Z TAF DISCUSSION BELOW. && .AVIATION... A COLD FRONT OVER THE CENTRAL PLAINS WILL CONTINUE TO ADVANCE SOUTHEAST TOWARDS ARKANSAS THROUGH THE NIGHT...MEANWHILE A WARM FRONT WILL MOVE INTO THE STATE FROM THE TEXARKANA REGION. INCREASING MOISTURE WILL LEAD TO INCREASING MID/LOW LEVEL CLOUDS AND LOWERING CIGS WITH TIME. SHOULD SEE VFR CIGS ACROSS THE SOUTHERN HALF OF THE STATE BY 10-12Z...AND MVFR CIGS MAKING IT TO THE CENTRAL/SOUTHERN TAF SITES BY 14Z. SOME SCATTERED RAIN SHOWERS MAY DEVELOP DURING THE MID MORNING HOURS TODAY...BUT HIGHEST RAIN CHANCES WILL BE IN SRN HALF OF THE STATE DURING THE AFTERNOON WHEN THE COLD FRONT FROM THE NW OVERTAKES THE DEVELOPING WARM FRONT ACROSS ARKANSAS. KHRO AND KBPK WILL BE ON THE NORTHERN EDGE OF DENSER CLOUD COVER AND RAIN CHANCES. ONSET OF ANY MVFR CONDITIONS...AS WELL AS ANY RAINFALL...WILL BE MUCH LATER THERE. STILL...MOISTURE PLOTS ON MODEL GUIDANCE DOES SUGGEST MVFR CONDITIONS WILL OCCUR SO WILL LEAVE THAT IN AFTER 18Z AT THOSE SITES. ALSO INCLUDED LLWS AT KHOT AND KM89. DEVELOPING LOW LEVEL JET IN THAT REGION OF ARKANSAS COMBINED WITH INCREASINGLY EASTERLY SFC WINDS WILL CREATE LLWS THROUGH THE MORNING HOURS. KLIT...AND TERMINALS SOUTHEAST OF THERE...LOOK LIKE THEY WILL BE TOO FAR EAST OF THE LOW LEVEL JET CORE TO HAVE LLWS CONDITIONS. && .PREV DISCUSSION... /ISSUED 953 PM CST SUN NOV 25 2012/ UPDATE... MOSTLY CLEAR SKIES CURRENTLY...BUT EXPECT STRATUS TO DEVELOP AS MOISTURE RETURNS ON LOW LEVEL JET OVERNIGHT. HAVE TWEAKED GRIDS OVERNIGHT FOR THIS SLIGHTLY SLOWER TIMING WITH THE CLOUD COVER...AND THUS ALSO CHANGED TEMPERATURES. OTHERWISE...FORECAST FOR TONIGHT AND MONDAY IS ON TRACK...WITH SHOWERS DEVELOPING AFTER SUNRISE AS SYSTEM MOVES THROUGH THE GULF AND OVERRUNNING PATTERN DEVELOPS. WHILE THERE WILL BE SOME INSTABILITY MONDAY AFTERNOON AND EVENING ACROSS THE SOUTH...MUCH OF THE CONVECTIVE ACTIVITY WILL REMAIN ACROSS LOUISIANA. HAVE INCLUDED SCATTERED THUNDERSTORMS IN THE GRIDS ACROSS THE SOUTHERN COUNTIES DURING THE AFTERNOON AND EVENING HOURS. PREV DISCUSSION... /ISSUED 222 PM CST SUN NOV 25 2012/ DISCUSSION... MAIN CONCERNS THIS FORECAST CYCLE ARE CHANCES OF CONVECTION MONDAY TO TUESDAY WITH A STORM SYSTEM...THEN A TEMPERATURE FORECAST AS THEY GO BELOW NORMAL AGAIN. THE SURFACE HIGH PRESSURE SYSTEM HAS MOVED EAST AND A SE TO SW WIND FLOW HAS COME BACK TO AR. SPEEDS THIS AFTERNOON WERE 5 TO 10 MPH OVER EASTERN AREAS...WHILE 10 TO 15 MPH OVER THE WEST. SKIES REMAIN MOSTLY CLEAR WITH LITTLE MID TO UPPER MOISTURE. TEMPS WERE WARMING TO THE UPPER 50S TO MID 60S THIS AFTERNOON. THE COLD FRONT WAS OVER EASTERN KS THIS AFTERNOON WITH LITTLE CLOUDS SHOWING WHILE A NW TO NE WIND FLOW AND COOLER AND DRIER AIR MASS FILTERING IN BEHIND IT. CURRENT MOISTURE LEVELS OVER AR AND AHEAD OF THE BOUNDARY REMAIN LOW WITH DEW POINT TEMPS MOSTLY IN THE LOWER TO MID 30S. LEVELS ARE EXPECTED TO GRADUALLY INCREASE WITH THE SOUTH FLOW TODAY AND INTO MONDAY. THE UPPER NW FLOW HAS BECOME A BIT MORE ZONAL WITH A SHORT WAVE OVER THE NORTH CENTRAL ROCKIES. SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT MOSTLY CLEAR THROUGH MIDNIGHT WITH A SOUTH WIND FLOW. THEN GRADUAL INCREASING MID AND HIGH CLOUDS...WITH SOME STRATUS CLOUDS OVER SOUTHERN PARTS OF AR BY MONDAY MORNING. RAIN CHANCES HAVE BEEN PUSH BACK TO MONDAY AFTER SUNSET DUE TO MOISTURE LEVELS REMAINING LOW UNTIL SOUTHERN FLOW CAN BRING PRECIP WATER VALUES UP AND LIFT REACHES AR. 12Z MONDAY RAIN CHANCES COME UP WITH ONLY SHOWERS EXPECTED. THUNDER IS NOT ADDED UNTIL THE AFTERNOON WHEN ENOUGH INSTABILITY MAY BE PRESENT. CHANCE POP CATEGORY OVERALL ACROSS AR WITH A BIT HIGHER IN THE EAST AS THE UPPER DYNAMICS FOCUS A BIT MORE LATER MONDAY LATE EVENING TO OVERNIGHT. AMOUNT OF INSTABILITY REMAINS QUITE LOW...AND HENCE MORE OF A SHOWER EVENT WITH BEST INSTABILITY OVER SOUTHERN AR AND THUNDER POTENTIAL. MONDAY EVENING A LOW RISK OF STRONG TO ISOLATED SEVERE STORMS...MAINLY A HAIL THREAT...COULD MATERIALIZED FAR SOUTHERN AR...BUT OVERALL THREAT IS LOW AND VERY ISOLATED. PRECIP CHANCES GRADUALLY LOWER EARLY TUESDAY TO TUESDAY AM AS THE SURFACE AND UPPER SYSTEMS MOVE EAST OUT OF AR. CLOUDS WILL GRADUALLY THIN...MOVE EAST AND DISSIPATE THROUGH THE DAY TUESDAY...AS COOLER AND DRIER AIR FILTERS IN BEHIND THE COLD FRONT. THEN TEMPS AGAIN GO BELOW NORMAL TUESDAY AND WEDNESDAY. LONG TERM...THURSDAY THROUGH SUNDAY AN UPPER TROUGH WILL BE IN THE PLAINS TO BEGIN THE PERIOD. THIS FEATURE MOVES TO THE EAST COAST BY LATE FRIDAY. ZONAL FLOW THEN TAKES OVER COUNTRYWIDE. MOISTURE INCREASES OVER THE AREA THURSDAY. GFS HAS BEEN CONSISTENT WITH THE MOISTURE OVER THE AREA THURSDAY AND FRIDAY. WILL INITIATE SLIGHT CHANCE OF SHOWERS FOR THURSDAY NIGHT THROUGH FRIDAY AS THE UPPER LEVEL SYSTEM MOVES THROUGH. HIGH PRESSURE WILL BE OVER THE AREA FOR SATURDAY AND SUNDAY. ABOVE NORMAL TEMPERATURES ARE EXPECTED THROUGH THE PERIOD WITH A WARMING TREND. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 64 39 53 32 / 0 10 60 50 CAMDEN AR 66 45 68 44 / 0 10 40 60 HARRISON AR 67 41 52 28 / 0 10 50 20 HOT SPRINGS AR 63 45 64 40 / 0 10 50 40 LITTLE ROCK AR 63 42 61 39 / 0 10 50 50 MONTICELLO AR 64 44 67 44 / 0 10 40 70 MOUNT IDA AR 64 47 64 39 / 0 10 40 40 MOUNTAIN HOME AR 69 37 51 27 / 0 10 50 30 NEWPORT AR 58 38 55 34 / 0 10 60 60 PINE BLUFF AR 62 43 65 42 / 0 10 50 60 RUSSELLVILLE AR 66 37 57 35 / 0 10 50 40 SEARCY AR 61 39 57 36 / 0 10 60 60 STUTTGART AR 61 41 62 40 / 0 10 50 70 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...64
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 400 PM CST SUN NOV 25 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-261100- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 400 PM CST SUN NOV 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TONIGHT A COLD FRONT OVER THE CENTRAL PLAINS WILL PROGRESS SLOWLY TOWARDS THE SOUTHEAST THROUGH THE NIGHT....REACHING THE FAR NORTHWEST CORNER OF THE STATE BY MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY LOW PRESSURE WILL DEVELOP ON THE AFOREMENTIONED COLD FRONT IT MOVES THROUGH THE STATE MONDAY AND MONDAY NIGHT WITH SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ACCOMPANYING THE BOUNDARY. THE LOW IS FORECAST TO TRACK JUST SOUTHEAST OF THE STATE KEEPING THE POTENTIAL FOR ORGANIZED STRONG AND SEVERE STORMS LIMITED. STILL...A FEW STORMS COULD BECOME BRIEFLY SEVERE OVER THE EXTREME SOUTHERN PART OF THE COUNTY WARNING AREA WITH LARGE HAIL THE PRIMARY CONCERN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 44/56
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, November 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 415547.